MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP120RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 01/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 375cc artoura breast tissue expander demo unit had an out-of-box deflation during a demonstration of the buffer zone.There was no patient contact, and the device was returned to mentor for analysis.
 
Additional Manufacturer Narrative
On 14-apr-2020, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the reported information, a demo tissue expander was leaking when a demonstration of the buffer zone was made.During visual inspection of the device no apparent damage could be observed.Blue liquid was noted in the device.Multiple attempts have been made to obtain a clarification of it.However, no additional information has been provided.Leak testing revealed there were two (2) tears (a, b) located at the anterior view, measuring approximately less than 0.1 cm (a) and less than 0.1 cm (b).During the microscope examination striations were detected in the edges of the ruptures consistent with a rupture with a sharp instrument perforating silicone material.As stated in the product insert data sheet, do not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during surgical procedures as this can result in rupture.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.As stated in the product insert data sheet, is contraindicated to place drugs or substances inside the tissue expanders other than sterile saline for injection since this could compromise the product integrity.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9639868
Report Number1645337-2020-01463
Device Sequence Number2913059
Product Code LCJ
UDI-Device Identifier00081317024309
UDI-Public00081317024309
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/02/2022
Device Model NumberSMXP120RH
Device Catalogue NumberSMXP120RH
Device Lot Number7556464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer04/14/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1